----------------------- Advertisement --------------------------
Q&A
If you have any query about any medical problem get an answer from an expert
  Comments: Read | Post

What is the cause of itching under the penis?

Saturday, 29 July 2006
Answered by: Dr. D.M. Thappa
Associate Professor and Head, Department of Dermatology and STD,
JIPMER,
Pondicherry
Google Buzz

Q. I have severe itching on the underside of my penis for the past 8 weeks. I have been on a course of doxycycline and metronidazole and have used canestan and Daktarin creams till now. It feels as if the itching is underneath the skin or inside, but not all over my penis. It gets worse when I have sex. My wife has used Daktarin pessaries and has also taken the same antibiotics as a precaution. She does not experience any itching or burning. Neither of us have discharge of any sort. Could this be due to an STD or fungal infection? Neither of us has had another sexual partner in the 2 years. Please advise.

A.  Your problem may be due to either neurodermatitis or contact dermatitis (to topical applications resorted). In either case, you could stop all those medications, apply plain steroid (Betamethasone valerate) cream (Betnovate cream) or Fusidic acid cream with above steroid (Fucibet cream) twice daily and wash the area with saline before their application. Avoid Dettol or other soap application there. You could also take one antihistamine tablet (Tab. Atarax 10 mg daily at night) daily. Use these medicines for two weeks and slowly decrease the frequency of application over 2 weeks. If problem does not get solved, consult a dermatologist.

A.  Your problem may be due to either neurodermatitis or contact dermatitis (to topical applications resorted). In either case, you could stop all those medications, apply plain steroid (Betamethasone valerate) cream (Betnovate cream) or Fusidic acid cream with above steroid (Fucibet cream) twice daily and wash the area with saline before their application. Avoid Dettol or other soap application there. You could also take one antihistamine tablet (Tab. Atarax 10 mg daily at night) daily. Use these medicines for two weeks and slowly decrease the frequency of application over 2 weeks. If problem does not get solved, consult a dermatologist.

Comments: Read | Post
More from this section
More »
Post comments
We request you not to tell us about your medical problems through this comment tool.
We are unable to keep track of the innumerable queries and their answers that we get everyday unless they are sent through "Ask a Question"

Name:*   E-mail:*
City:   Phone:
Comments:* 7000 characters remaining
Spam protection
Enter the code:*
Disclaimer: Material sent in this section is contributed by users. DoctorNDTV accepts no responsibility for the content or accuracy of such material and does not endorse or subscribe to the content.
----------------------- Advertisement4 --------------------------
 
Latest Photos
 
 
Survey
Radiation and health outcomes

The effect radiation has on human health has been the subject of recent interest.

-------------------------------- Advertisement -----------------------------------